MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (iol) was explanted from the patient's eye due to mechanical issue.There was no additional surgical intervention required and the patient outcome post surgery was not provided.No further information is available.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed, because the product has not been returned.If product is received after initial closure, the ir and complaint file (if necessary) may be re-opened to complete the return investigation.The complaint issue reported, could not be verified.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Section d10: returned to manufacturer on: 2/4/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received wrapped in gauze.Additional documentation was received as well.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was received cut in half.Which is consistent with a lens, that was handled during explant.Furthermore, fibers were observed on the lens.Which can be attributed to receiving the lens wrapped in gauze, and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11102029
Report Number2648035-2020-00982
Device Sequence Number11670250
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)240220
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/15/2021
03/01/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date02/08/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR